Alert archive / Tennessee / River Flood Advisories in 2014

River Flood Advisory 13, NWS Memphis, TN

June 10, 2014Hardin County, Tennessee

NWS Memphis, TN issued this river flood advisory at Jun 10, 2014, 12:15 PM CDT for Hardin County, Tennessee. It was in force for 71 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2014, 12:15 PM CDT (17:15 UTC)
Expired
Jun 13, 2014, 11:23 AM CDT
In force
71 hr
Issued by
NWS Memphis, TN

County Hardin County, TN

The radar

The Columbus AFB radar (KGWX), 145 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tennessee River at Savannah (SAVT1).

Action stage
365 ft
Minor stage
370 ft
Moderate stage
375 ft
Major stage
388 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03593500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

946 
WGUS84 KMEG 101715
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1215 PM CDT TUE JUN 10 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A FLOOD 
ADVISORY FOR THE TENNESSEE RIVER...

  TENNESSEE RIVER AT SAVANNAH AFFECTING HARDIN COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TONIGHT OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC071-111715-
/O.NEW.KMEG.FL.Y.0013.140610T1715Z-140614T2014Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1215 PM CDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE TENNESSEE RIVER AT SAVANNAH
* FROM TUESDAY JUNE 10 UNTIL SATURDAY JUNE 14.
* AT 11 AM TUESDAY THE STAGE WAS 365.0 FEET.
* FLOOD STAGE IS 370.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 363.0 FEET TUESDAY JUNE 10.
* AT 365.0 FEET...CORNSTALK ROAD GOING TO NIGHTINGALE LANE IS FLOODED
  AT CYPRESS POND SLOUGH.

$$
2 follow-up statements
203 
WGUS84 KMEG 130232
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
932 PM CDT THU JUN 12 2014

...THE FLOOD ADVISORY CONTINUES FOR THE TENNESSEE RIVER...
  TENNESSEE RIVER AT SAVANNAH AFFECTING HARDIN COUNTY 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED FRIDAY MORNING OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC071-140232-
/O.CON.KMEG.FL.Y.0013.000000T0000Z-140614T2014Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
932 PM CDT THU JUN 12 2014

THE FLOOD ADVISORY CONTINUES FOR
  THE TENNESSEE RIVER AT SAVANNAH
* UNTIL SATURDAY JUNE 14.
* AT 10 AM THURSDAY THE STAGE WAS 365.5 FEET.
* FLOOD STAGE IS 370.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 364.2 FEET FRIDAY JUNE 13.
* AT 365.0 FEET...CORNSTALK ROAD GOING TO NIGHTINGALE LANE IS FLOODED
  AT CYPRESS POND SLOUGH.

$$
015 
WGUS84 KMEG 131623
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1123 AM CDT FRI JUN 13 2014

...THE FLOOD ADVISORY IS CANCELLED FOR THE TENNESSEE RIVER...
 
  TENNESSEE RIVER AT SAVANNAH AFFECTING HARDIN COUNTY
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TONIGHT OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC071-131653-
/O.CAN.KMEG.FL.Y.0013.000000T0000Z-140614T2014Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1123 AM CDT FRI JUN 13 2014

THE FLOOD ADVISORY IS CANCELLED FOR
  THE TENNESSEE RIVER AT SAVANNAH
* AT 10 AM THURSDAY THE STAGE WAS 362.0 FEET.
* FLOOD STAGE IS 370.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 363.7 FEET FRIDAY JUNE 13.
* AT 365.0 FEET...CORNSTALK ROAD GOING TO NIGHTINGALE LANE IS FLOODED
  AT CYPRESS POND SLOUGH.

$$

AC3

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Jun 10, 11:53 AM CDT, 22 minutes earlier.

Area forecast discussion, Jun 10, 11:53 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1153 AM CDT TUE JUN 10 2014

.UPDATE...
CHANGES ARE NECESSARY. WITH THE UPPER LOW NOW MOVING INTO ARKANSAS
THE DEEPER MOISTURE AND INSTABILITY HAS MOVED EAST OF THE FORECAST
AREA.  ONLY CONCERN FOR THIS AFTERNOON IS POPCORN SHOWERS AND
THUNDERSTORMS UNDER THE UPPER LOW.  THESE SHOWERS COULD PRODUCE
SMALL HAIL AND GUSTY WINDS...EVEN A COLD AIR FUNNEL IS NOT OUT OF
THE QUESTION.  NEVERTHELESS...THE FLASH FLOOD WATCH NEEDS TO BE
CANCELED AS HEAVY RAINFALL IS NOT EXPECTED TO PERSIST OVER ONE AREA
FOR TOO LONG AND THE ORGANIZED SEVERE WEATHER THREAT HAS MOVED EAST.

 BELLES

&&

.PREV DISCUSSION... /ISSUED 648 AM CDT TUE JUN 10 2014/

UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION BELOW.

PREV DISCUSSION... /ISSUED 406 AM CDT TUE JUN 10 2014/

DISCUSSION...
HIGH TEMPERATURES WILL BE VERY TRICKY TODAY. ABUNDANT CLOUD COVER
AND RAIN/THUNDERSTORMS WILL LIKELY KEEP A FEW LOCATIONS FROM
CLIMBING OUT OF THE 70S WHILE ONLY AN HOUR OR TWO OF SUNSHINE
ELSEWHERE...POSSIBLY ONLY A FEW MILES AWAY WILL RESULT IN RAPID
WARMING AND HIGHS IN THE MIDDLE 80S. YESTERDAYS HIGHS ARE A GREAT
EXAMPLE...WALNUT RIDGE AND CORNING SAW HIGHS OF ONLY 72 DEGREES
WHILE IT REACHED 85 DEGREES AT TUPELO AND GERMANTOWN.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON. TWO
TO FOUR INCHES OF RAIN HAS FALLEN ACROSS MOST OF THE MIDSOUTH WITH
LOCALIZED TOTALS MUCH HIGHER. WE COULD SEE AN ADDITIONAL TWO TO
THREE INCHES OVER THE NEXT 12 HOURS RESULTING IN FLASH
FLOODING...OR EXAGGERATING ANY ONGOING FLOODING PROBLEMS.

SHOWERS AND THUNDERSTORMS WILL BE ABUNDANT ONCE AGAIN TODAY AS AN
UPPER LEVEL LOW TRACKS SLOWLY FROM NORTHERN ARKANSAS ACROSS
SOUTHEASTERN MISSOURI INTO SOUTHERN ILLINOIS. THE TROUGH AXIS
ASSOCIATED WITH THE CUTOFF LOW WILL LIKELY SHIFT ACROSS THE
MISSISSIPPI RIVER VALLEY AFTER SUNSET THIS EVENING. EAST OF THE
TROUGH AXIS IS WHERE THE GREATEST POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS EXISTS. AT THE SURFACE A COLD FRONT WILL APPROACH
THE MISSISSIPPI RIVER VALLEY THIS EVENING...LIKELY STALLING AND
BISECTING THE MIDSOUTH. DEW POINTS ACROSS THE MIDSOUTH ARE IN THE
MID TO UPPER 60S. AS TEMPERATURES WARM DURING THE DAY INSTABILITY
WILL BECOME ENHANCED. GUIDANCE SUGGESTS INSTABILITY COULD PEAK AT
AROUND 1500 TO 2000 J/KG WITH LI'S AS LOW AS -4C. THESE VALUES
WILL LIKELY ONLY BE ACHIEVED IF SIGNIFICANT CLEARING OCCURS. IN
REALITY WE WILL LIKELY SEE CAPE VALUES HALF THAT HIGH. ONGOING
CONVECTION AT SUNRISE MAY LIMIT THE TIME THE ATMOSPHERE HAS TO
RECOVER DURING THE DAY TODAY...BUT LAPSE RATES WILL STEEPEN THIS
AFTERNOON AS THE UPPER LEVEL LOW APPROACHES THE MISSISSIPPI RIVER.
ADDITIONALLY...OUTFLOW BOUNDARIES FROM CONVECTION EARLIER IN THE
DAY MAY HELP TO FOCUS LIFT AT THE SURFACE. SEE NO REASON TO
DEVIATE FROM THE AREA THE STORM PREDICTION HAS OUTLOOKED FOR
SEVERE WEATHER WHICH INCLUDES MOST OF NORTH MISSISSIPPI AND WEST
TENNESSEE.

TONIGHT INTO TOMORROW...STRONG TO SEVERE THUNDERSTORMS WILL BECOME
LESS LIKELY...BUT SHOWERS WILL LIKELY REMAIN WIDESPREAD FOR
ANOTHER 12 TO 24 HOURS AS THE TROUGH SLOWLY SHIFTS TO THE EAST.
THE GREATEST RAIN CHANCES WILL REMAIN ACROSS WEST TENNESSEE AND
NORTH MISSISSIPPI...ESPECIALLY NEAR THE TENNESSEE RIVER AND
ALABAMA STATE LINE.

SHORTWAVE RIDGING SHOULD BRING A TEMPORARY END TO THE
PRECIPITATION THURSDAY. WE WILL LIKELY EVEN SEE SOME SUNSHINE
THURSDAY. AS A RESULT...EXPECT WARM TEMPERATURES. HIGHS WILL
LIKELY APPROACH 90 DEGREES ACROSS MUCH OF THE AREA. ABUNDANT
MOISTURE WILL REMAIN IN PLACE...SO CONDITIONS WILL LIKELY FEEL
EVEN WARMER.

FRIDAY INTO THE WEEKEND...GUIDANCE ISN'T IN TOTAL AGREEMENT...BUT
ALL SIGNS POINT TO ANOTHER TROUGH...OR EVEN CUTOFF LOW MOVING
ACROSS THE MIDSOUTH. AS A RESULT...RAIN AND THUNDERSTORMS WILL
BECOME WIDESPREAD AGAIN. THE GFS FEATURES THE DEEPEST LOW...CUTTING
IT OFF AND TRACKING IT INTO CENTRAL MISSISSIPPI BY SATURDAY
MORNING. THE ECMWF IS MORE PROGRESSIVE...TAKING THE TROUGH INTO
ALABAMA BY SATURDAY MORNING. EXPECT AT LEAST 24 HOURS OF ENHANCED
RAIN CHANCES FRIDAY INTO THE WEEKEND...POSSIBLY LONGER. WILL KEEP
TEMPERATURES BELOW GUIDANCE AS THE UPPER LEVEL LOW TRACKS ACROSS
THE AREA...HIGHS WILL PROBABLY BE IN THE LOW TO MIDDLE 80S...BUT
SOME AREAS MIGHT NOT CLIMB OUT OF THE 70S DEPENDING ON THE
RAIN/CLOUD COVERAGE.

SUNDAY INTO EARLY NEXT WEEK...THE BERMUDA HIGH WILL STRENGTHEN
ALONG THE ATLANTIC COAST BUILDING EAST AND HELPING TO STEER STORMS
NORTH AND WEST OF THE MIDSOUTH. TEMPERATURES WILL TREND WARMER AND
OVERALL DRIER CONDITIONS ARE EXPECTED. AFTERNOON THUNDERSTORMS ARE
POSSIBLE...BUT NO ORGANIZED WEATHER IS ANTICIPATED.

30

&&

.AVIATION...
12Z TAFS

LINE OF TSRA WILL LIFT INTO THE TUP AREA THROUGH 15Z...WITH MIDLEVEL
DRYSLOT SOON FOLLOWING AND PREVAILING OVER THE MIDSOUTH DURING THE
MID TO LATE MORNING. THIS DRY SLOT MAY BECOME CONVECTIVELY UNSTABLE
AFTER 17Z OR THEREABOUTS...WITH THE APPROACH OF AN UPPER LOW CENTER
LIFTING INTO SOUTHERN MO. AFTERNOON TS CHANCES ACROSS THE MIDSOUTH
WILL BE DEPENDENT ON AVAILABLE SUNSHINE IN THE DRY SLOT AHEAD OF
THE LOW.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 10, 12:03 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 PM CDT TUE JUN 10 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-111030-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
1203 PM CDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ACROSS THE AREA MAY PRODUCE GUSTY WINDS AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 10, 7:09 AM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
709 AM CDT TUE JUN 10 2014

MSZ013-021-022-101245-
YALOBUSHA MS-LAFAYETTE MS-CALHOUN MS-
709 AM CDT TUE JUN 10 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 745 AM CDT FOR...

  CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS OF 40 MPH TO 50 MPH
WAS LOCATED FROM 5 MILES SOUTHEAST OF VELMA TO 13 MILES SOUTH OF
SABOUGLA AT 709 AM CDT...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN CALHOUN...LAFAYETTE AND YALOBUSHA COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

&&

LAT...LON 3373 8952 3386 8952 3387 8962 3408 8966
      3431 8927 3413 8924 3408 8925 3407 8923
      3373 8919 3372 8920 3372 8951
TIME...MOT...LOC 1209Z 237DEG 36KT 3405 8955 3360 8947
Special weather statement, Jun 10, 7:54 AM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
754 AM CDT TUE JUN 10 2014

MSZ014-015-023-101330-
UNION MS-PONTOTOC MS-CHICKASAW MS-
754 AM CDT TUE JUN 10 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 830 AM CDT FOR...

  CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTHWEST OF PYLAND AT 755 AM CDT...
MOVING NORTHEAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CHICKASAW...PONTOTOC AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR HOUSTON...PONTOTOC AND TRACE STATE PARK...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3381 8914 3408 8914 3408 8924 3439 8925
      3440 8883 3389 8882
TIME...MOT...LOC 1255Z 228DEG 49KT 3399 8908

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:13 PM CDTFlash Flood WarningMEGMadison3 hr
Jun 9, 7:18 PM CDTFlash Flood WarningMEGDecatur3 hr
Jun 9, 7:30 PM CDTFlash Flood WarningMEGChester, Hardeman, McNairy3 hr
Jun 9, 7:45 PM CDTFlash Flood WarningMEGHenderson3 hr
Jun 9, 8:23 PM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale9 days
Jun 9, 9:44 PM CDTRiver Flood WarningMEGMadison26 hr

Nearby

River Flood Advisories in Tennessee, 2014Every river flood advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.